Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 4, 2013, 10:12 PM CDT for Gove County, Logan County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2013, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 4, 2013, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KGLD 050312
SVRGLD
KSC063-109-050400-
/O.NEW.KGLD.SV.W.0151.130605T0312Z-130605T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM CDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...
AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 10102 3913 10101 3913 10063 3891 10064
TIME...MOT...LOC 0312Z 273DEG 18KT 3907 10089
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST5 follow-up statements
409
WWUS53 KGLD 050321
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT TUE JUN 4 2013
KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1021 PM CDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...
AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
OAKLEY...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 10100 3913 10093 3913 10063 3891 10064
TIME...MOT...LOC 0321Z 282DEG 17KT 3903 10081
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST734
WWUS53 KGLD 050328
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT TUE JUN 4 2013
KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1028 PM CDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...
AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAKLEY...AND MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 10097 3913 10093 3913 10063 3891 10064
TIME...MOT...LOC 0328Z 282DEG 17KT 3902 10077
HAIL...1.50IN
WIND...60MPH
$$
LUNDQUIST306
WWUS53 KGLD 050334
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT TUE JUN 4 2013
KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1034 PM CDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...
AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF OAKLEY...AND MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3895 10090 3902 10092 3912 10083 3911 10063
3891 10064
TIME...MOT...LOC 0334Z 282DEG 17KT 3901 10073
HAIL...1.50IN
WIND...60MPH
$$
LUNDQUIST744
WWUS53 KGLD 050348
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT TUE JUN 4 2013
KSC109-050358-
/O.CAN.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-
1048 PM CDT TUE JUN 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064
TIME...MOT...LOC 0348Z 282DEG 17KT 3900 10065
$$
KSC063-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
GOVE KS-
1048 PM CDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GOVE COUNTY UNTIL 1100 PM CDT...
AT 1046 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GRINNELL...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL GOVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064
TIME...MOT...LOC 0348Z 282DEG 17KT 3900 10065
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST703 WWUS53 KGLD 050356 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 956 PM MDT TUE JUN 4 2013 KSC063-050405- /O.EXP.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/ GOVE KS- 1056 PM CDT TUE JUN 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE COUNTY WILL EXPIRE AT 1000 PM MDT/1100 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM CDT. LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064 TIME...MOT...LOC 0355Z 282DEG 17KT 3899 10061 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:00 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 7:00 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT TUE JUN 4 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 231 PM MDT TUE JUN 4 2013 WV IMAGERY AND RAP H5 ANALYSIS SHOW STRONG CLOSED LOW OVER DAKOTAS WITH LARGE SCALE SUBSIDENCE CURRENTLY IN PLACE OVER NW KS. COLD FRONT THAT MOVED THROUGH CWA EARLY THIS MORNING IS NOW EXTENDING ACROSS CENTRAL AND SOUTHERN KANSAS...WITH STATIONARY FRONT ALONG MOUNTAINS IN SOUTH CENTRAL COLORADO. THIS WILL BE THE PRIMARY FOCUS FOR CONVECTION THIS AFTERNOON AND EARLY THIS EVENING...HOWEVER WITH MLCAPE INCREASE ALONG FRONT RANGE AND UPSLOPE/CONVERGENCE ALONG PALMER ASSOCIATED WITH NE FLOW ADDITIONAL ACTIVITY COULD DEVELOP FURTHER NORTH AND MOVE INTO THE SW PART OF OUR CWA LATER. CAPE/SHEER WOULD BE FAVORABLE FOR SEVERE WITH LARGE HAIL/STRONG WINDS PRIMARY CONCERN. ULTIMATELY WE MAY NOT ACTUALLY SEE MUCH IN THE WAY OF SHOWER/THUNDERSTORMS OVER OUR CWA UNTIL AFTER 03Z WHEN LARGE SCALE ASCENT BEGINS TO OVERSPREAD THE CWA FROM THE WEST AROUND THE BASE OF THE LARGER SCALE TROUGH...AND DEEP MOIST ADVECTION TONIGHT THROUGH WEDNESDAY. BAROCLINIC/FRONTAL ZONE WILL REMAIN JUST SOUTH OF CWA...HOWEVER H85-H7 FRONTOGENETICAL FORCING WILL BE IN PLACE ACROSS THE SOUTHERN PART OF THE CWA THROUGH MIDDAY WED. NAM IS SHOWING SEVERAL VORT MAXIMA/PV HEIGHT ANOMALIES TRACKING OVER THE CWA THROUGH WED WHICH SHOULD ENHANCE PRECIP DEPENDING ON THEIR LOCATIONS. BEST LARGE SCALE FORCING STILL SEEMS TO BE NORTH AND SOUTH OF CWA...AND WHILE PRECIP SEEMS LIKELY I AM UNSURE ABOUT AMOUNTS. THERE IS VERY LITTLE INSTABILITY AFTER 06Z SO I ONLY LEFT ISO THUNDER MENTION AFTER THAT POINT. LOCATION OF EMBEDDED CONVECTION AND LOCATION OF ENHANCE AREA OF RAIN BANDS/SHOWER CLUSTERS WILL DETERMINE BEST PRECIP AMOUNTS AND THESE WILL BE MUCH MORE LOCALIZED. AN ESTIMATE OF 0.10 TO 0.30" TOTAL PRECIP FOR MOST OF THE CWA SEEMS REASONABLE FOR THIS EVENT...WITH THE POSSIBILITY FOR LOCALLY HIGHER AMOUNTS. TEMPS ON WED WILL BE MUCH COOLER WITH CAA OVERNIGHT BRINGING MUCH COOLER AIRMASS INTO THE REGION...AND LINGERING PRECIP/THICK CLOUD COVER THROUGH THE AFTERNOON. WE MAY NOT SEE HIGHS REACH 60F IF COOLER END OF GUIDANCE VERIFIES AND PRECIP LINGERS INTO THE AFTERNOON. FOR NOW I LOWERED TEMPS TO LOW TO MID 60S WHICH IS STILL ABOUT 10F WARMER THAN NAM/MET GUIDANCE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 231 PM MDT TUE JUN 4 2013 MAIN FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION INTO THE BEGINNING OF THE WEEKEND. SATELLITE SHOWING A SOMEWHAT AMPLIFIED BUT STILL PROGRESSIVE FLOW PATTERN FROM THE EASTERN PACIFIC THROUGH NORTH AMERICA. UPPER LOW OVER THE NORTH CENTRAL PORTION OF THE COUNTRY IS MOVING SLOWLY EAST. FLOW IN GENERAL IS VERY COMPLICATED AND LITTERED WITH SHORTWAVE TROUGHS IN THE FLOW. AT MID LEVELS THE ECMWF WAS DOING SLIGHTLY BETTER THAN THE NAM/SREF/GFS. MODELS LOOK TO INITIALLY BE TOO FAR SOUTH WITH THE COLD FRONT. THE MODELS ARE HAVING TROUBLE WITH THE LOW LEVEL THERMAL FIELD. THE UKMET AND GFS WERE DOING THE BEST SO FAR. WEDNESDAY NIGHT/THURSDAY...DURING THE EVENING THERE LOOKS TO BE A WEAK RIGHT REAR QUADRANT OF THE UPPER JET NEAR THE NORTHEAST/EAST PORTIONS OF THE AREA. THERE LOOKS TO BE SOME LINGERING PRECIPITATION IN THE EVENING...MAINLY IN THE EAST. DO EXPECT RAINFALL OVER MOST OF THE AREA BY THE TIME THIS EVENT ENDS. THE WINDS GO LIGHT AND CLEARING DOES OCCUR. NOT A DEFINITE SIGNAL FROM THE MODELS BUT DO EXPECT SOME PATCHY FOG DURING THE OVERNIGHT AND MORNING HOURS. WEAK JET LIFT LOOKS TO BE AROUND THE WESTERN PORTION OF THE AREA IN THE AFTERNOON. LITTLE TO NO MID LEVEL LIFT IS AROUND. REMOTE CHANCE THAT SOMETHING COULD FORM ON THE HIGHER TERRAIN IN EASTERN COLORADO. HOWEVER...LOW LEVEL WINDS ARE QUITE WEAK. SO WILL KEEP IT DRY. THURSDAY NIGHT/FRIDAY...SOME STRONGER UPPER JET LIFT COMES IN DURING THE LATER HALF OF THE NIGHT ACROSS MOST OF THE AREA. AIR MASS DRIES AS HEIGHTS RISE THROUGH THE NIGHT. ASIDE FROM THE JET...WHICH MAY ONLY CAUSE SOME CLOUDS...LITTLE TO NO LOW LEVEL CONVERGENCE OR MID LEVEL LIFT. SO WILL KEEP THURSDAY NIGHT DRY. DO NOT EXPECT MUCH CLOUD COVER THROUGH THE NIGHT. SURFACE RIDGE IS STILL NOT THAT FAR AWAY AND THE WINDS WILL BE LIGHT...ESPECIALLY IN THE EAST. GUIDANCE STAYS COOL AND IN CLOSE AGREEMENT AND WENT IN THAT DIRECTION. NEXT SHORTWAVE TROUGH IS APPROACHING THE WESTERN PORTION OF THE AREA LATE FRIDAY AFTERNOON. ALSO LOOKS TO BE SURFACE CONVERGENCE OUT WEST. BEST LIFT LOOKS TO ARRIVE AFTER THIS PERIOD. SO PULLED POPS FURTHER WEST DURING THE DAY AND CONFINED THEM TO FAR EASTERN COLORADO. WITH LEE TROUGHING TO THE WEST AS SURFACE RIDGE PULLS AWAY...WINDS WILL BE SOUTHEAST TO SOUTH SOUTHEAST. NOT THE BEST DIRECTION FOR A WARMUP. SO WILL TREND TOWARD THE COOLER GUIDANCE. FRIDAY NIGHT THROUGH TUESDAY...LOOKS LIKE A PRETTY STRONG SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT WILL MOVE THROUGH FRIDAY INTO SATURDAY. SO THE CHANCE POPS THE CRH INIT POPS I WAS GIVEN LOOK REASONABLE BUT WOULD NOT BE SURPRISED IF EVENTUALLY THEY WENT HIGHER. AFTER THAT THE FORECAST GETS MORE UNCERTAIN. THROUGH MONDAY THE MODELS SHOW THE MID LEVEL HEIGHTS/TEMPERATURES RISING TO VARYING DEGREES AS SHORTWAVE TROUGHS MOVE THROUGH IN A WESTERLY FLOW ALOFT. ALSO DURING THIS TIME THE MODELS LOOK LIKE THEY ARE SUFFERING FROM CONVECTIVE FEEDBACK. THE GFS IS MUCH WARMER...CAPPED AND DRIER WHILE THE ECMWF IS MUCH COOLER AND WETTER. ON TUESDAY THE RIDGE MOVES EAST LEAVING THE AREA POSSIBLY IN SOUTHWEST FLOW ALOFT WITH A SHORTWAVE TROUGH APPROACHING. SO MODEL OUTPUT LOOKS SUSPECT IN THE SUNDAY TO TUESDAY PERIOD AND TO ME LOOKS PROBLEMATIC TO TRY MAKE ANY SENSE OR MAKE BIG CHANGES TO IT. SO CHOSE TO KEEP THE OVERALL POP FIELD IN PLACE DURING THIS TIME WITH A CHANCE THAT EITHER EXTREME COULD BECOME REALITY. ALSO KEPT REMAINING INHERITED INIT GRIDS UNCHANGED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 528 PM MDT TUE JUN 4 2013 VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FIRST FEW HOURS AND THEN MVFR CONDITIONS ARE POSSIBLE FOR KGLD AROUND 06Z AND KMCK AROUND 09Z FOR LOW STRATUS. IFR CEILINGS AND REDUCED VISIBILITY IS LIKELY AT KGLD AROUND 12Z ACCORDING TO SOUNDINGS AND WHAT GUIDANCE SUGGESTED...ALTHOUGH SUGGESTIONS BY SOME OF THE GUIDANCE WAS MUCH MORE REDUCED ON VISIBILITY SO DECIDED TO GO SLIGHTLY HIGHER ON VISIBILITY DUE TO LOWER CONFIDENCE AT THIS TIME. IN THE SHORT TERM...KGLD COULD SEEM TSTORMS MOVING IN FROM EASTERN COLORADO DURING THE EVENING SO WENT WITH VCTS AT 02Z DUE TO UNCERTAINTY OF WHERE STORMS DECIDE TO TRACK. LOW STRATUS AND RAIN SHOWERS SHOULD START TO MOVE IN AROUND/SLIGHTLY AFTER MIDNIGHT DUE TO SHORTWAVES MOVING THROUGH...RAIN SHOWERS ARE MORE LIKELY THAN TSTORMS SINCE INSTABILITY DECREASES AROUND MIDNIGHT. RAIN SHOULD CONTINUE THROUGHOUT THE AFTERNOON ON WEDNESDAY AND BEGIN TO MOVE OUT WEDNESDAY EVENING. WHILE BOTH TAF SITES HAVE RAIN IN THE FORECAST FOR WEDNESDAY...THERE COULD BE SOME BREAKS IN PRECIPITATION THROUGHOUT TOMORROW DUE TO WHERE THE CLUSTERS OF SHOWERS DEVELOP AND TRACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...BULLER AVIATION...ALW
Hazardous weather outlook, Jun 4, 5:10 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 PM MDT TUE JUN 4 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 410 PM MDT TUE JUN 4 2013 /510 PM CDT TUE JUN 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN OF COLORADO AND MOVE EASTWARD ACROSS THE REMAINDER OF THE CENTRAL HIGH PLAINS REGION THIS EVENING AND OVERNIGHT TONIGHT. SOME STORMS MAY BE SEVERE IN THE EVENING...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. THE POSSIBILITY OF THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY AND AGAIN ON MONDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS CURRENTLY EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Jun 4, 8:24 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT TUE JUN 4 2013
COZ091-050145-
KIT CARSON COUNTY-
724 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR FAR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...
AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THURMAN...OR 26 MILES NORTH OF FLAGLER...
MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10315 3958 10293 3947 10295 3949 10316
3956 10316
TIME...MOT...LOC 0123Z 282DEG 22KT 3965 10322
LUNDQUISTSpecial weather statement, Jun 4, 8:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT TUE JUN 4 2013
COZ091-050155-
KIT CARSON COUNTY-
747 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...
AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF THURMAN...OR 20 MILES NORTH OF
FLAGLER...MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10315 3957 10296 3957 10295 3946 10306
3949 10316 3956 10316
TIME...MOT...LOC 0147Z 295DEG 18KT 3958 10311
LUNDQUISTLocal storm report, Jun 4, 8:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 SSE SELKIRK 38.43N 101.52W
06/04/2013 E1.50 INCH WICHITA KS PUBLIC
&&
024Local storm report, Jun 4, 9:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 16 NNE FLAGLER 39.51N 102.95W
06/04/2013 E1.00 INCH KIT CARSON CO PUBLIC
&&
024Special weather statement, Jun 4, 9:25 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 825 PM MDT TUE JUN 4 2013 KSZ027-050245- WALLACE- 825 PM MDT TUE JUN 4 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALLACE...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3887 10169 3902 10170 3905 10148 3885 10148 TIME...MOT...LOC 0225Z 267DEG 20KT 3893 10157 LUNDQUIST
Special weather statement, Jun 4, 9:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 846 PM MDT TUE JUN 4 2013 KSZ028-050300- LOGAN- 946 PM CDT TUE JUN 4 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF WALLACE...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3877 10148 3906 10148 3905 10123 3877 10122 TIME...MOT...LOC 0246Z 269DEG 23KT 3892 10141 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 47 min |
| Jun 4, 8:36 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 54 min |
| Jun 4, 9:25 PM CDT | Special Weather Statement | GLD | Wallace | 20 min |
| Jun 4, 9:46 PM CDT | Special Weather Statement | GLD | Logan | 14 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.